Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 16, 2001, 5:17 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 16, 2001, 5:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 43 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:20 PM EDT | Thunderstorm Wind | Jacksonville Beach, FL | Large trees and power lines were blown down. A home deck and three vehicles were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 2:15 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SAT JUN 16 2001 PUBLIC...TSTMS ACRS TLHS AREA SHUD RIDE ESEWD INTO CAPE/LI MAX ACRS I-10 CORRIDOR OVR THE NXT FEW HRS. 12Z MESOETA WANTS TO DRIVE CNVCTN FM S/W ACRS CHS AREA LATE THIS AFTN INTO JAX CWA THIS EVE ON A BACK DOOR FRNT LIKE DIRECTION DOWN THE COAST...WHAT WILL PROBABLY HAPPEN IS OUTFLOW FM CNVCTN ACRS NE FL WL MEET WITH CNVCTN MOVG SWD AND FIRE UP STORMS ACRS CSTL SE GA THIS EVE. BOTTOM LINE...SCTD CNVCTN FOR TONGT ALL CWA...WITH BNDRY SAGGING INTO NCNTRL FL BY AM. SUN...FRNTL BNDRY SAGGING SWD WL BE MET BY GUD NE FLOW OFF THE ATLC IN THE AFTN TO FIRE OFF SCTD STORMS ACRS SRN 1/4 OF CWA SUN AFTN WITH ONLY 20% POPS NWD WITH NRN 1/4 OF CWA PCPN FREE?? MON...NE FLOW AND GUD ATLC SEA BREEZE SHUD DRIVE ALL THE WAY TO W CST WITH SCTD CNVCTN ACRS SW 1/4 OF CWA...HV BEEN TOLD THAT ISOLD SHRA/TSTM PSBL ATLC CST IN THE AM AS SBRZ PUSHES WWD. XTNDD...RIDGE CONTS TO BUILD SWD ALONG ATLC CST...PUSHING SFC FLOW TO THE SE AND SCTD CONVCTN INLD AND WDLY SCTD ALONG THE COAST FOR TUE THRU THU. FRI AND SAT...FRNT APPCHS FM NW AND SW FLOW SHUD PUSH MORE SCTD ACTIVITY CLOSER TO THE COAST AND JAX METRO AREA. MARINE...NO FLAGS...WINDS SWITHCING TO THE NE 15 KTS ON SUN/MON SHUD DRIVE SEAS INTO THE 3-5 FT RANGE. FIRE WX...DISPERSION INDICES DRIVING RFW TIL SUNSET TODAY AND WATCH FOR SUN AFTN. PRELIM AMG 71/89/67/89 3112 SSI 74/85/73/84 4213 JAX 69/88/68/86 4213 GNV 68/90/67/88 4424 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...HESS. FIRE WX AVIATION...SCOTT.
In the hours before
Special weather statement, Jun 16, 12:17 PM EDT, 5 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1217 PM EDT SAT JUN 16 2001 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE MAIN HAZARDS FROM THE THUNDERSTORMS WILL BE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A FEW STORMS. THE STORMS WILL GENERALLY MOVE TO THE SOUTHEAST AROUND 15 MPH. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTER ACTIVATION IS NOT EXPECTED TODhAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SCOTT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 36 min |
| Jun 16, 5:12 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 33 min |
| Jun 16, 5:24 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 51 min |
| Jun 16, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 38 min |
| Jun 16, 6:06 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 39 min |
| Jun 16, 6:13 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 47 min |
| Jun 16, 7:36 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.